Open Access
Translator Disclaimer
1996 A compactness theorem and its application to a system of partial differential equations
Xiangsheng Xu
Differential Integral Equations 9(1): 119-136 (1996).

Abstract

An existence theorem is established for the initial-boundary-value problem for the system $\frac{\partial}{\partial t} \alpha (u) - \Delta u \ni \sigma (u)|\nabla\phi|^2,$ div$(\sigma (u) \nabla \phi) =0$ in the case where $\alpha$ is a maximal monotone graph in $\Bbb R$ and $\sigma$ is a continuous, nonnegative function on $\Bbb R$ such that $ \sigma(s)=0$ if and only if $s\ge a$ for some $a>0.$ A solution is constructed as the limit of a sequence of classical weak solutions of the regularized problems. Due to the possible degeneracy of the system, oscillations in the approximating solution sequence can persist. We prove that the failure of strong convergence is concentrated in a set which does not really matter in our passage to the limit.

Citation

Download Citation

Xiangsheng Xu. "A compactness theorem and its application to a system of partial differential equations." Differential Integral Equations 9 (1) 119 - 136, 1996.

Information

Published: 1996
First available in Project Euclid: 7 May 2013

zbMATH: 0843.35049
MathSciNet: MR1364037

Subjects:
Primary: 35R70
Secondary: 35D05 , 35K65

Rights: Copyright © 1996 Khayyam Publishing, Inc.

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.9 • No. 1 • 1996
Back to Top